Does anyone have a treatment for Neuropathy due to chemo

Posted by rlcarson @rlcarson, Oct 22, 2013

Does anyone have a treatment for Nueropathy due to chemo

Liked by greenville50

@brianellis

900 mg 3 times a day

Jump to this post

Have u asked your doc 2 up it? Go as hi as u can. U have 2 sleep. gp

@colleenyoung

Hi @brianellis, I add my welcome to @ginpene05's. I'd also like to bring in a few more members like @jeancary @sarcomasurvivor @elizm @karendb @djanthony @maryaronoff @sandi50, who also have experience with chemo-induced peripheral neuropathy (CIPN).

@ginpene05 did you start gabapentin at a lower dose and have to try to find the right dosage over time?
@brianellis what type of chemo did you have?

Jump to this post

Think I started at 300mg twice a day and raised it with my doc until it relieved it. I had surgery and chemo in 2017 for non Hodgkin lymphoma 1st stage. Still have neuropathy.

Was diagnosed with stage 3 colon cancer on June 2 2015….not exactly sure what chemo …they had to stop treatment early due to the pains I had in hands and feet. I started gabapentin at low dose but had it raised several times…I am in between doctors atm so hopefully soon I will have a new primary care physician and then go from there…I have been upping my gabapentin myself lately…thx for all ur guys and gals help

@ginpene05

Have u asked your doc 2 up it? Go as hi as u can. U have 2 sleep. gp

Jump to this post

Is there any issues with taking higher doses ? I've been upping mine here lately to 1200mg 3x a day

@brianellis

Is there any issues with taking higher doses ? I've been upping mine here lately to 1200mg 3x a day

Jump to this post

It sounds like you are desperate, but maybe check with your doc to be sure it's ok? Hang in there. gp

Lol very very desparate…thank you

Sorry. Not sleeping is really really awful. Are you sleeping? When do you see your primary?

@ina3

Hi everyone,

My dad diagnozed with stage IV lung cancer is being treated with platinium chemo. Based on his description of symthoms he has CIPN caused by Carboplatin and cisplatin.

Reading posts here, i see that many of you go through a tests to determine the exact cause or condition.

Can you please let me know what kind of tests it would be? Should we just assume that it was caused by chemo or doing a test will give us any additional information?

I also read some studies on how people put icy patches on their feet during the chemo. Has anyone tried it?

Thanks

Jump to this post

Hi @ina3,
Thank you for being an advocate for your dad and helping him. Here are a couple of articles I found that might be helpful.

Strategy to prevent chemotherapy-induced neuropathy
https://www.mayoclinic.org/medical-professionals/neurology-neurosurgery/news/strategy-to-prevent-chemotherapy-induced-neuropathy/mac-20431145

Diagnosing Chemotherapy-Induced Peripheral Neuropathy
https://www.mskcc.org/videos/diagnosing-chemotherapy-induced-peripheral-neuropathy

How Chemotherapy Can Affect the Feet
https://www.ipfh.org/foot-conditions/seasonal-articles/how-chemotherapy-can-affect-the-feet

Do the chemo treatments cause pain in your dad's feet?

@johnbishop

Hi @ina3,
Thank you for being an advocate for your dad and helping him. Here are a couple of articles I found that might be helpful.

Strategy to prevent chemotherapy-induced neuropathy
https://www.mayoclinic.org/medical-professionals/neurology-neurosurgery/news/strategy-to-prevent-chemotherapy-induced-neuropathy/mac-20431145

Diagnosing Chemotherapy-Induced Peripheral Neuropathy
https://www.mskcc.org/videos/diagnosing-chemotherapy-induced-peripheral-neuropathy

How Chemotherapy Can Affect the Feet
https://www.ipfh.org/foot-conditions/seasonal-articles/how-chemotherapy-can-affect-the-feet

Do the chemo treatments cause pain in your dad's feet?

Jump to this post

@johnbishop thank you for your response. Since he lives in a different country from the conversation with him its more numbness and heaviness in his feet than pain. He does not complain about pain, he says that it feels like his feet are in the mud and it is hard to walk. Thanks

Hi everyone,

My dad diagnozed with stage IV lung cancer is being treated with platinium chemo. Based on his description of symthoms he has CIPN caused by Carboplatin and cisplatin.

Reading posts here, i see that many of you go through a tests to determine the exact cause or condition.

Can you please let me know what kind of tests it would be? Should we just assume that it was caused by chemo or doing a test will give us any additional information?

I also read some studies on how people put icy patches on their feet during the chemo. Has anyone tried it?

Thanks

@ina3

Hi everyone,

My dad diagnozed with stage IV lung cancer is being treated with platinium chemo. Based on his description of symthoms he has CIPN caused by Carboplatin and cisplatin.

Reading posts here, i see that many of you go through a tests to determine the exact cause or condition.

Can you please let me know what kind of tests it would be? Should we just assume that it was caused by chemo or doing a test will give us any additional information?

I also read some studies on how people put icy patches on their feet during the chemo. Has anyone tried it?

Thanks

Jump to this post

Hello, @ina3. I'd like to add my welcome to Mayo Clinic Connect.

You may have noticed that I moved your post here to this discussion, "Does anyone have a treatment for Neuropathy due to chemo," so you can connect with others who are talking about chemo-related neuropathy. Hoping they will have some insights from their experiences or those of loved ones especially about the numbness and heaviness your dad has in his feet, and that they can talk about testing they have undergone to determine exact cause or condition, preventative tips and any treatments.

Has your dad's oncologist weighed in on a potential connection between the chemotherapy and the symptoms in his feet? If so, what did he or she say?

Has anyone research stem cell injections for neuropathy?

@lisalucier

Hello, @ina3. I'd like to add my welcome to Mayo Clinic Connect.

You may have noticed that I moved your post here to this discussion, "Does anyone have a treatment for Neuropathy due to chemo," so you can connect with others who are talking about chemo-related neuropathy. Hoping they will have some insights from their experiences or those of loved ones especially about the numbness and heaviness your dad has in his feet, and that they can talk about testing they have undergone to determine exact cause or condition, preventative tips and any treatments.

Has your dad's oncologist weighed in on a potential connection between the chemotherapy and the symptoms in his feet? If so, what did he or she say?

Jump to this post

@lisalucier thank you. No, the oncologist did not say much. She asked to see neulogy doctor . Neurology doctor asked us to do blood test on B12. He is going to see the doctor next week and we will know more.

@stanstory

Has anyone research stem cell injections for neuropathy?

Jump to this post

@stanstory these were links from the Stem Cell Therapy for Neuropathy discussion that may hold some promise but I don't know of any clinical trials that have been done specifically for stem cell injections other than for diabetic neuropathy. I'm sure there are a lot of small clinics doing their own thing and not approved by the FDA so you really have to do your own research.

‘Amazing’ New Stem Cell Treatment for Neuropathy (July 2015)
https://www.painnewsnetwork.org/stories/2015/7/12/amazing-stem-cell-treatment-for-neuropathy

National Institutes of Health – Mesenchymal stem cells to treat diabetic neuropathy: a long and strenuous way from bench to the clinic
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4979500/

Here's a couple of other links for more information…

Sizing Up Sizzling FDA Warning Letter to Fat Stem Cell Clinic Stemgenex (Nov 2018)
https://ipscell.com/2018/11/sizing-up-sizzling-fda-warning-letter-to-fat-stem-cell-clinic-stemgenex/

FDA Sends Warning Letters To Stem Cell Clinics After A Dozen Patients Became Seriously Ill From Injections (Dec 2018)
https://khn.org/morning-breakout/fda-sends-warning-letters-to-stem-cell-clinics-after-a-dozen-patients-became-seriously-ill-from-injections/

My doctor has prescribed Gabapentin, 1200mg. twice a day. Not perfect, but it really helps.

Please login or register to post a reply.